MAUDE Adverse Event Report: MEDTRONIC XOMED INC. HYDRODEBRIDER® FRONTAL HANDPIECE; IRRIGATOR, POWERED NASAL

MEDTRONIC XOMED INC. HYDRODEBRIDER® FRONTAL HANDPIECE; IRRIGATOR, POWERED NASAL
Model Number 1921002
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Eye Injury (1845); Infiltration into Tissue (1931)
Date of Event 02/22/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product evaluation: analysis results not available; the device was not returned for evaluation.
 
Event or Problem Description
After using the fusion and nuvent¿ frontal sinus dilation balloon, the frontal sinuses were irrigated with the hydrodebrider.The patient presented with swelling of the conjunctival eyelids.Irrigation was stopped.The surgeon decompressed the patient's right eyelid and reduced the swelling by performing a lateral canthotomy, taking down the medial orbital wall.Since the swelling was pre-septal, the doctor believes that the entry of the saline was not related to the use of the nuvent or the sinus dissection, but believes that this patient, who has a history of facial trauma, had a preexisting dehiscence of the orbit that was too small to show up in the pre or post operative ct's that were taken.The patient has recovered; there are no complications.The surgery time was extended for one hour as the orbital decompression was added to the procedure, and an ophthalmologist was called in to assist.A postoperative ct confirmed there was no fluid in the brain or remaining in the right orbit.The surgeon confirmed that "the lateral canthotomy and medial orbital wall decompression were preventative.".
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
HYDRODEBRIDER® FRONTAL HANDPIECE
Common Device Name
IRRIGATOR, POWERED NASAL
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr north
jacksonville FL 32216
MDR Report Key6412900
Report Number1045254-2017-00086
Device Sequence Number637772
Product Code KMA
UDI-Device Identifier00613994712608
UDI-Public00613994712608
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/25/2020
Device Model Number1921002
Device Catalogue Number1921002
Device Lot Number0212678328
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/22/2017
Supplement Date Received by Manufacturer02/22/2017
Initial Report FDA Received Date03/17/2017
Supplement Report FDA Received Date10/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient Weight98